Alert archive / New Mexico / Wind Advisories in 2014
Wind Advisory 15, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Apr 26, 2014, 8:51 PM MDT for El Paso County, Hudspeth County, Texas; 5 counties in New Mexico. It took effect at Apr 27, 2014, 11:00 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2014, 8:51 PM MDT (02:51 UTC)
- In effect from
- Apr 27, 2014, 11:00 AM MDT
- Expired
- Apr 27, 2014, 9:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 42 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 2.9 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4178 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
706 WWUS74 KEPZ 270251 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 851 PM MDT SAT APR 26 2014 ...WINDY CONDITIONS WILL CONTINUE THROUGH SUNDAY... .A STRONG UPPER LEVEL LOW WILL MOVE EAST ACROSS NORTHERN NEW MEXICO TONIGHT AND INTO SOUTHEAST COLORADO ON SUNDAY. STRONG WINDS ASSOCIATED WITH THIS SYSTEM WILL CONTINUE THROUGH THE NIGHT ON EASTERN SLOPES OF AREA MOUNTAINS AND ACROSS PORTIONS OF SOUTHERN NEW MEXICO AND FAR WEST TEXAS THROUGH SUNDAY EVENING. DUST SHOULD NOT BE AN ISSUE ON SUNDAY. NMZ407-410-411-TXZ418-271200- /O.EXP.KEPZ.HW.W.0003.000000T0000Z-140427T0300Z/ /O.EXP.KEPZ.DU.Y.0002.000000T0000Z-140427T0300Z/ /O.NEW.KEPZ.WI.Y.0015.140427T1700Z-140428T0300Z/ SOUTHWEST DESERT/MIMBRES BASIN-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-WESTERN EL PASO COUNTY- INCLUDING THE CITIES OF...DEMING...COLUMBUS...GARFIELD...HATCH... RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...DOWNTOWN... WEST EL PASO...UPPER VALLEY 851 PM MDT SAT APR 26 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY... ...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... ...BLOWING DUST ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY. THE HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. THE BLOWING DUST ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. * EVENT: WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING: 11 AM TO 9 PM MDT SUNDAY. * IMPACT: STRONG WINDS WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL REDUCE VISIBILITY TO LESS THAN 1 MILE. TRAVELERS ARE URGED TO USE CAUTION. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ403>405-412-270400- /O.EXP.KEPZ.HW.W.0003.000000T0000Z-140427T0300Z/ /O.EXP.KEPZ.DU.Y.0002.000000T0000Z-140427T0300Z/ SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- CENTRAL TULAROSA BASIN- INCLUDING THE CITIES OF...MIMBRES...FAYWOOD...HURLEY... GRANT COUNTY AIRPORT...LORDSBURG...REDROCK...VIRDEN...ANIMAS... HACHITA...ANTELOPE WELLS...ALAMOGORDO...TULAROSA... WHITE SANDS MONUMENT 851 PM MDT SAT APR 26 2014 ...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... ...BLOWING DUST ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. THE BLOWING DUST ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS HAVE STARTED TO DECREASE THIS EVENING ACROSS THE AREA...THEREFORE THE HIGH WIND WARNING AND BLOWING DUST ADVISORY WILL BE ALLOWED TO EXPIRE. WEST WINDS OF 20 TO 30 MPH ARE STILL LIKELY THROUGH MIDNIGHT. $$ NMZ414>416-271200- /O.EXP.KEPZ.HW.W.0003.000000T0000Z-140427T0300Z/ /O.NEW.KEPZ.WI.Y.0015.140427T1700Z-140428T0300Z/ WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- INCLUDING THE CITIES OF...MESCALERO...MOUNTAIN PARK...TIMBERON... CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...SACRAMENTO... PINON 851 PM MDT SAT APR 26 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY... ...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY. THE HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. * EVENT: WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING: 11 AM TO 9 PM MDT SUNDAY. * IMPACT: STRONG WINDS WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ406-408-409-270400- /O.EXP.KEPZ.HW.W.0003.000000T0000Z-140427T0300Z/ UPLANDS OF THE BOOTHEEL-EASTERN BLACK RANGE FOOTHILLS- SIERRA COUNTY LAKES- INCLUDING THE CITIES OF...CLOVERDALE...HILLSBORO...WINSTON... TRUTH OR CONSEQUENCES...DERRY...SPACEPORT 851 PM MDT SAT APR 26 2014 ...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS HAVE STARTED TO DECREASE THIS EVENING ACROSS THE AREA...THEREFORE THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE. WEST WINDS OF 20 TO 30 MPH ARE STILL LIKELY THROUGH MIDNIGHT. $$ NMZ413-TXZ419-271200- /O.EXP.KEPZ.DU.Y.0002.000000T0000Z-140427T0300Z/ /O.NEW.KEPZ.WI.Y.0015.140427T1700Z-140428T0300Z/ /O.CON.KEPZ.HW.W.0003.000000T0000Z-140427T1200Z/ SOUTHERN TULAROSA BASIN-EASTERN/CENTRAL EL PASO COUNTY- INCLUDING THE CITIES OF...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...FORT BLISS... SOCORRO...EAST AND NORTHEAST EL PASO 851 PM MDT SAT APR 26 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY... ...BLOWING DUST ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY. THE BLOWING DUST ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY. * WIND: WEST WINDS PEAKING AT 30 TO 40 MPH WITH GUSTS TO 60 MPH THROUGH THE NIGHT. WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TOMORROW THROUGH THE LATE MORNING INTO THE EARLY EVENING. * IMPACT: STRONG WINDS AND BLOWING DUST WITH LOW VISIBILITY WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITY TO LESS THAN 1 MILE. TRAVELERS ARE URGED TO USE CAUTION. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ420-271200- /O.EXP.KEPZ.DU.Y.0002.000000T0000Z-140427T0300Z/ /O.EXP.KEPZ.WI.Y.0014.000000T0000Z-140427T0300Z/ /O.NEW.KEPZ.WI.Y.0015.140427T1700Z-140428T0300Z/ NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS- INCLUDING THE CITIES OF...HUECO TANKS...LOMA LINDA 851 PM MDT SAT APR 26 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY... ...BLOWING DUST ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY. THE BLOWING DUST ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. * EVENT: WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING: 11 AM TO 9 PM MDT SUNDAY. * IMPACT: STRONG WINDS WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ422>424-270400- /O.EXP.KEPZ.DU.Y.0002.000000T0000Z-140427T0300Z/ /O.EXP.KEPZ.WI.Y.0014.000000T0000Z-140427T0300Z/ SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...SIERRA BLANCA...FABENS...TORNILLO... FORT HANCOCK 851 PM MDT SAT APR 26 2014 ...BLOWING DUST ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE BLOWING DUST ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS HAVE STARTED TO DECREASE THIS EVENING ACROSS THE AREA...THEREFORE THE WIND AND BLOWING DUST ADVISORIES WILL BE ALLOWED TO EXPIRE. WEST WINDS OF 20 TO 30 MPH ARE STILL LIKELY THROUGH MIDNIGHT. $$ NMZ417-271200- /O.EXP.KEPZ.WI.Y.0014.000000T0000Z-140427T0300Z/ /O.NEW.KEPZ.WI.Y.0015.140427T1700Z-140428T0300Z/ OTERO MESA- INCLUDING THE CITY OF...CROW FLATS 851 PM MDT SAT APR 26 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY... ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY. THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. * EVENT: WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING: 11 AM TO 9 PM MDT SUNDAY. * IMPACT: STRONG WINDS WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ401-402-TXZ421-270400- /O.EXP.KEPZ.WI.Y.0014.000000T0000Z-140427T0300Z/ UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SALT BASIN- INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN... MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...DELL CITY...CORNUDAS...SALT FLAT 851 PM MDT SAT APR 26 2014 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS HAVE STARTED TO DECREASE THIS EVENING ACROSS THE AREA...THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. WEST WINDS OF 20 TO 30 MPH ARE STILL LIKELY THROUGH MIDNIGHT. $$ 26
2 follow-up statements
949 WWUS74 KEPZ 271147 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 547 AM MDT SUN APR 27 2014 ...WINDY CONDITIONS WILL DEVELOP AGAIN THIS AFTERNOON... .A STRONG UPPER LEVEL LOW OVER NORTHEAST NEW MEXICO WILL MOVE OUT OVER THE WEST CENTRAL PLAINS THIS AFTERNOON. STRONG WINDS ASSOCIATED WITH THIS SYSTEM WILL REDEVELOP THIS AFTERNOON WITH THE DAYTIME HEATING...AND THEN DIMINISH SOME AFTER SUNSET. SOME BLOWING DUST IS POSSIBLE BUT NO SIGNIFICANT REDUCTIONS IN VISIBILITIES ARE EXPECTED. NMZ413-TXZ419-272215- /O.EXP.KEPZ.HW.W.0003.000000T0000Z-140427T1200Z/ /O.CON.KEPZ.WI.Y.0015.140427T1700Z-140428T0300Z/ SOUTHERN TULAROSA BASIN-EASTERN/CENTRAL EL PASO COUNTY- INCLUDING THE CITIES OF...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...FORT BLISS... SOCORRO...EAST AND NORTHEAST EL PASO 547 AM MDT SUN APR 27 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... ...HIGH WIND WARNING WILL EXPIRE AT 6 AM MDT EARLY THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 6 AM MDT EARLY THIS MORNING. A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING. * EVENT: STRONG WINDS THIS AFTERNOON. FEW AREAS OF BLOWING DUST ALSO POSSIBLE. * TIMING: WINDS WILL BEGIN INCREASING AGAIN LATE MORNING AND REACH THEIR PEAK FROM MID AFTERNOON TO EARLY EVENING...BEFORE DIMINISHING SOME. * WIND: WEST WINDS PEAKING AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACT: STRONG WINDS WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. A FEW AREAS OF BLOWING DUST COULD DEVELOP BUT VISIBILITIES ARE NOT EXPECTED TO DROP SIGNIFICANTLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ404>406-272215- /O.EXA.KEPZ.WI.Y.0015.140427T1700Z-140428T0300Z/ SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL- INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS... HACHITA...ANTELOPE WELLS...CLOVERDALE 547 AM MDT SUN APR 27 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING. * EVENT: STRONG WINDS THIS AFTERNOON. FEW AREAS OF BLOWING DUST ALSO POSSIBLE. * TIMING: WINDS WILL BEGIN INCREASING AGAIN LATE MORNING AND REACH THEIR PEAK FROM MID AFTERNOON TO EARLY EVENING...BEFORE DIMINISHING SOME. * WIND: WEST WINDS PEAKING AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACT: STRONG WINDS WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. A FEW AREAS OF BLOWING DUST COULD DEVELOP BUT VISIBILITIES ARE NOT EXPECTED TO DROP SIGNIFICANTLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ407-410-411-414>417-TXZ418-420-272215- /O.CON.KEPZ.WI.Y.0015.140427T1700Z-140428T0300Z/ SOUTHWEST DESERT/MIMBRES BASIN-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS- INCLUDING THE CITIES OF...DEMING...COLUMBUS...GARFIELD...HATCH... RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...MESCALERO... MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...SACRAMENTO...PINON...CROW FLATS...DOWNTOWN... WEST EL PASO...UPPER VALLEY...HUECO TANKS...LOMA LINDA 547 AM MDT SUN APR 27 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... * EVENT: STRONG WINDS THIS AFTERNOON. FEW AREAS OF BLOWING DUST ALSO POSSIBLE. * TIMING: WINDS WILL BEGIN INCREASING AGAIN LATE MORNING AND REACH THEIR PEAK FROM MID AFTERNOON TO EARLY EVENING...BEFORE DIMINISHING SOME. * WIND: WEST WINDS PEAKING AT 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACT: STRONG WINDS WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. A FEW AREAS OF BLOWING DUST COULD DEVELOP BUT VISIBILITIES ARE NOT EXPECTED TO DROP SIGNIFICANTLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HEFNER
294 WWUS74 KEPZ 272101 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 301 PM MDT SUN APR 27 2014 ...WINDY CONDITIONS WILL CONTINUE UNTIL 9M THIS EVENING... .THE STRONG UPPER LEVEL LOW WHICH AFFECTED THE BORDERLAND SATURDAY IS NOW LOCATED OVER WESTERN KANSAS AND CONTINUES TO SLOWLY MOVE EASTWARD INTO THE CENTRAL PLAINS THIS EVENING. THE STRONG WINDS ASSOCIATED WITH THIS SYSTEM WILL START TO DIMINISH SOME STARTING FROM THE WEST ESPECIALLY AFTER SUNSET. SOME RESIDUAL BLOWING DUST WILL REMAIN IN THE AREA INTO THE EARLY EVENING HOURS. NMZ404>407-410-411-413>417-TXZ418>420-280300- /O.CON.KEPZ.WI.Y.0015.000000T0000Z-140428T0300Z/ SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS- INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS... HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS... GARFIELD...HATCH...RADIUM SPRINGS...LAS CRUCES...VADO... SUNLAND PARK...OROGRANDE...WHITE SANDS RANGE HEADQUARTERS... CHAPARRAL...MESCALERO...MOUNTAIN PARK...TIMBERON...CLOUDCROFT... SUNSPOT...APACHE SUMMIT...MAYHILL...SACRAMENTO...PINON... CROW FLATS...DOWNTOWN...WEST EL PASO...UPPER VALLEY... FORT BLISS...SOCORRO...EAST AND NORTHEAST EL PASO...HUECO TANKS... LOMA LINDA 301 PM MDT SUN APR 27 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING: STRONG WINDS WILL START TO SLOWLY DIMINISH STARTING FROM THE WEST INTO THE EARLY EVENING HOURS. * WIND: WEST WINDS PEAKING AT 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACT: STRONG WINDS WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. A FEW AREAS OF BLOWING DUST COULD DEVELOP BUT VISIBILITIES ARE NOT EXPECTED TO DROP SIGNIFICANTLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Apr 26, 2:37 PM MDT, 6 hours 14 minutes earlier.
Area forecast discussion, Apr 26, 2:37 PM MDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
237 PM MDT SAT APR 26 2014
.SYNOPSIS...
STRONG PACIFIC STORM WITH ASSOCIATED TROUGH AND SURFACE FRONT
WILL MOVE ACROSS NEW MEXICO TONIGHT INTO SUNDAY MORNING. THIS
SYSTEM WILL CAUSE HIGH WINDS AND AREAS OF BLOWING DUST INTO THIS
EVENING. HIGH WINDS AND DUST WILL DIMINISH OVER MOST LOCATIONS
EARLY TONIGHT...BUT STRONG WINDS WILL CONTINUE ALONG EAST SLOPES
OF AREA MOUNTAINS. A FEW SHOWERS OR THUNDERSTORMS ARE POSSIBLE
THIS EVENING OVER THE GILA WILDERNESS AND ACROSS THE SACRAMENTO
MOUNTAINS LATER TONIGHT. CONTINUED BREEZY TO WINDY SUNDAY AND
MONDAY AS THAT STORM STRENGTHENS OVER THE CENTRAL PLAINS. COOLER
SUNDAY WITH AFTERNOON TEMPERATURES BELOW NORMAL THEN BACK UP TO
NEAR NORMAL FOR MONDAY. HIGH PRESSURE ALOFT BUILDING OVER THE
WEST COAST WILL BRING DRY WEATHER TUESDAY THROUGH THE WEEK AHEAD
WITH AFTERNOON TEMPERATURES A LITTLE BELOW NORMAL.
&&
.DISCUSSION...
STRONG UPPER LEVEL LOW OVER NORTHERN ARIZONA THIS AFTERNOON WILL
TRACK EAST ACROSS NORTHERN NEW MEXICO TONIGHT...THEN NORTHEAST
INTO THE CENTRAL PLAINS SUNDAY. STRONG WINDS ASSOCIATED WITH
THIS SYSTEM WILL DIMINISH OVER MOST OF THE AREA TONIGHT...BUT
WILL CONTINUE INTO EARLY SUNDAY ALONG AND DOWNWIND OF EASTERN
SLOPES. STRONG PVA AND COLD ADVECTION ALOFT WILL ALLOW SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS TO DEVELOP OVER THE GILA
REGION INTO EARLY TONIGHT...WITH THE CHANCE OF ISOLATED RAIN AND
HIGH ELEVATION SNOW SHOWERS OVER THE SACRAMENTO MTNS LATE TONIGHT.
THAT UPPER LEVEL LOW WILL BECOME NEARLY STATIONARY AS IT GAINS
STRENGTH OVER THE CENTRAL PLAINS SUNDAY. THIS WILL KEEP OUR
SURFACE WINDS FAIRLY STRONG SUNDAY AND MONDAY...LIKELY REACHING
ADVISORY LEVELS SUNDAY AFTERNOON AND POSSIBLY MONDAY AS WELL. COOL
AIR FLOWING IN BEHIND THAT UPPER LEVEL LOW WILL TAKE TEMPERATURES
DOWN ABOUT 10 DEGREES FOR SUNDAY...THEN BACK UP TO NEAR NORMAL FOR
MONDAY. HIGH PRESSURE ALOFT BUILDING ALONG THE WEST COAST...AND
THE STRONG LOW IN THE CENTAL PLAINS...WILL BRING DRY BUT COOL
NORTH TO NORTHWEST FLOW ACROSS THE AREA WITH AFTERNOON TEMPERATURES
A LITTLE BELOW NORMAL THROUGH THE REST OF THE COMING WEEK.
&&
.AVIATION...VALID 27/00Z-28/00Z...
WIND WEST-SOUTHWEST 25-25KTS G45-50KTS TIL 03Z WITH AREAS OF
BLOWING DUST...VSBY OCNLY 1/2-1SM BLDU. WINDS WEST 15-25KT
G30-35KT AFTR 03Z EXCPT STRONG DOWNWIND (EAST) OF AREA MTNS.
SCT SHWRS/ISOLD TSTMS OVR GILA REGION TIL 06Z WITH AREAS OF MVFR
TO IFR CONDITONS. SLIGHT CHANCE OF ISOLD SHWRS IN SACRAMENTO MTNS
AFTER 06Z. GENERALLY VFR SUNDAY WITH WIND WEST-NORTHWEST 20-30KT
G45KT AND A FEW AREAS OF 2-4SM BLDU.
&&
.FIRE WEATHER...
UPPER LEVEL LOW MOVING ACROSS NEW MEXICO AND INTO NORTHEASTERN
COLORADO BY SUNDAY MORNING WILL PRODUCE STRONG SOUTHWEST WINDS
OVER THE ENTIRE AREA INTO EARLY TONIGHT. LIMITED MOISTURE WILL
ALLOW THE CHANCE FOR SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
IN THE GILA REGION THIS EVENING...AND MAYBE ISOLATED SHOWERS IN
THE SACRAMENTO MTNS LATER TONIGHT. RED FLAG WARNING WILL REMAIN
IN EFFECT UNTIL 10 PM TONIGHT ALL AREAS EXCEPT THE GILA REGION AND
THE SACRAMENTO MTNS. COOLER BUT CONTINUED WINDY SUNDAY WITH RED
FLAG CONDITIONS POSSIBLE AGAIN ESPECIALLY LOWER ELEVATIONS. WINDY
CONDITIONS POSSIBLE AGAIN ON MONDAY WITH TEMPS BACK UP TO NEAR
NORMAL. WEAK FRONT WILL BRING COOLER TEMPS AND LIGHTER WINDS FOR
MID-WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 61 74 52 80 54 / 0 0 0 0 0
SIERRA BLANCA 54 74 45 78 48 / 0 0 0 0 0
LAS CRUCES 53 72 45 78 48 / 0 0 0 0 0
ALAMOGORDO 55 71 44 76 46 / 0 0 0 0 0
CLOUDCROFT 33 48 30 52 32 / 20 0 0 0 0
TRUTH OR CONSEQUENCES 50 71 45 76 47 / 0 0 0 0 0
SILVER CITY 39 62 36 69 42 / 10 0 0 0 0
DEMING 47 70 41 78 43 / 0 0 0 0 0
LORDSBURG 44 69 40 75 44 / 0 0 0 0 0
WEST EL PASO METRO 60 74 51 79 54 / 0 0 0 0 0
DELL CITY 53 73 44 78 45 / 0 0 0 0 0
FORT HANCOCK 62 80 51 85 52 / 0 0 0 0 0
LOMA LINDA 50 64 41 70 48 / 0 0 0 0 0
FABENS 60 75 49 80 51 / 0 0 0 0 0
SANTA TERESA 54 73 47 78 50 / 0 0 0 0 0
WHITE SANDS HQ 58 71 49 77 53 / 0 0 0 0 0
JORNADA RANGE 46 71 37 77 41 / 0 0 0 0 0
HATCH 47 71 41 78 44 / 0 0 0 0 0
COLUMBUS 51 71 48 77 50 / 0 0 0 0 0
OROGRANDE 54 73 44 78 46 / 0 0 0 0 0
MAYHILL 40 55 35 61 36 / 0 0 0 0 0
MESCALERO 36 59 33 63 35 / 20 0 0 0 0
TIMBERON 34 56 33 60 34 / 10 0 0 0 0
WINSTON 39 61 36 66 39 / 0 0 0 0 0
HILLSBORO 47 63 41 71 48 / 0 0 0 0 0
SPACEPORT 46 69 42 74 46 / 0 0 0 0 0
LAKE ROBERTS 36 60 32 67 35 / 10 0 0 0 0
HURLEY 42 63 35 70 42 / 10 0 0 0 0
CLIFF 33 66 30 70 35 / 10 0 0 0 0
MULE CREEK 28 63 24 69 30 / 0 0 0 0 0
FAYWOOD 42 62 36 69 43 / 0 0 0 0 0
ANIMAS 49 71 46 78 48 / 0 0 0 0 0
HACHITA 49 70 41 76 44 / 0 0 0 0 0
ANTELOPE WELLS 51 74 45 78 48 / 0 0 0 0 0
CLOVERDALE 44 67 40 73 44 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...BLOWING DUST ADVISORY UNTIL 9 PM MDT THIS EVENING FOR NMZ403>405-
407-410>413.
HIGH WIND WARNING UNTIL 6 AM MDT SUNDAY FOR NMZ413.
RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR NMZ111>113.
RED FLAG WARNING FROM 1 PM TO 8 PM MDT SUNDAY FOR NMZ111-112.
HIGH WIND WARNING UNTIL 9 PM MDT THIS EVENING FOR NMZ403>412-
414>416.
WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR NMZ401-402-417.
TX...BLOWING DUST ADVISORY UNTIL 9 PM MDT THIS EVENING FOR TXZ418>420-
422>424.
HIGH WIND WARNING UNTIL 6 AM MDT SUNDAY FOR TXZ419.
RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR TXZ055-056.
RED FLAG WARNING FROM 1 PM TO 8 PM MDT SUNDAY FOR TXZ055-056.
HIGH WIND WARNING UNTIL 9 PM MDT THIS EVENING FOR TXZ418.
WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR TXZ420>424.
&&
21/25Hazardous weather outlook, Apr 26, 8:13 AM MDT, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 813 AM MDT SAT APR 26 2014 NMZ401>417-TXZ418>424-271330- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 813 AM MDT SAT APR 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT. VERY STRONG WINDS OF 35 TO 45 MPH...WITH GUSTS OF 50 TO 60 MPH...AND BLOWING DUST DEVELOPING THIS AFTERNOON AND LASTING INTO MID EVENING MOST PLACES...EXCEPT PERSISTING INTO EARLY SUNDAY MORNING ALONG EAST SLOPES OF MOUNTAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH THURSDAY. WINDY AGAIN ON SUNDAY AND MONDAY WITH SOME BLOWING DUST. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER REPORTS TO THE NWS OFFICE VIA OUR 800 NUMBER OR VIA TWITTER @NWSELPASO OR TO LOCAL LAW ENFORCEMENT. HEFNER
In the hours before
Local storm report, Apr 26, 6:56 PM MDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
656 PM MDT SAT APR 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM NON-TSTM WND GST 5 NW KBIF 31.90N 106.43W
04/26/2014 M72 MPH EL PASO TX TRAINED SPOTTER
&&
EVENT NUMBER EPZ1400101
GRZYWACZLocal storm report, Apr 26, 7:14 PM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
714 PM MDT SAT APR 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM NON-TSTM WND GST FORT BLISS 31.81N 106.42W
04/26/2014 M63 MPH EL PASO TX AWOS
KBIF ASOS REPORT
&&
EVENT NUMBER EPZ1400102
GRZYWACZLocal storm report, Apr 26, 7:24 PM MDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
724 PM MDT SAT APR 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM NON-TSTM WND DMG DEMING 32.26N 107.75W
04/26/2014 LUNA NM EMERGENCY MNGR
NUMEROUS TREES DOWN IN AND AROUND DEMING FROM AFTERNOON
WINDS.
&&
EVENT NUMBER EPZ1400103
FAUSETTLocal storm report, Apr 26, 7:41 PM MDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
741 PM MDT SAT APR 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM NON-TSTM WND GST SANTA TERESA 31.85N 106.64W
04/26/2014 M61 MPH DONA ANA NM MESONET
GUST RECORDED AT THE NATIONAL WEATHER SERVICE OFFICE AT
THE DONA ANA COUNTY AIRPORT 5T6.
&&
EVENT NUMBER EPZ1400104
BIRDThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:13 AM MDT | Fire Weather Watch | EPZ | El Paso, Hudspeth | 24 hr |
Nearby
Wind Advisories in New Mexico, 2014Wind Advisories in Texas, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.